Benadryl is commonly taken for allergies, but some people take it as a sleeping pill. No matter the reason, this drug can be dangerous long-term. Some people can become addicted to it, and the body will become dependent. Insomnia, nausea, anxiety, and constipation are just a few of the symptoms a person can experience. Long-term use also affects mental cognition, especially in the elderly. It can cause depression, fatigue, confusion, and even hallucinations.
Laxatives may be necessary every now and then, but constant daily use? That can be dangerous. Your body could get used to the drugs and become dependent on them. Some older adults found themselves severely constipated and compacted because their laxatives no longer work, and they need something stronger to clear themselves out. The bowels eventually lose the inability to work, so it’s best to go natural, if possible.
Like other meds, using a sleeping medicine is alright short-term. However, if you use it long-term, you can build up a tolerance, and you’ll need a stronger dose. Quitting the med may seem impossible. Even for those without diagnosed insomnia can find it difficult to sleep. Whether they are over-the-counter or prescription, sleeping meds are not deemed safe for long-term use.
A stuffy nose can be irritating, but you shouldn’t use them longer than the timeframe on the label. Taking the medication too long can actually make your congestion worse. It isn’t unusual for an individual to be unable to breathe without using nasal sprays long-term. The nose becomes unable to clear itself, meaning it becomes a necessary medication to breathe from your nasal passages.